Alert archive / Arizona / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 1, NWS Phoenix, AZ

May 4, 2015Yuma County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at May 4, 2015, 3:38 PM MST for Yuma County, Arizona. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2015, 3:38 PM MST (22:38 UTC)
Expired
May 4, 2015, 4:30 PM MST
In force
52 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Yuma County, AZ

The radar

The Yuma radar (KYUX), 100 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 10.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Yuma Intl Airpor, AZ at 12:00Z on 2015-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Yuma Intl Airpor, AZ at 12:00Z on 2015-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-335 J/kg
Mixed-layer LCL
2019 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

710 
WUUS55 KPSR 042238
SVRPSR
AZC027-042330-
/O.NEW.KPSR.SV.W.0001.150504T2238Z-150504T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
338 PM MST MON MAY 4 2015

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL YUMA COUNTY IN SOUTHWESTERN ARIZONA...

* UNTIL 430 PM MST

* AT 338 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 18 MILES SOUTH OF KOFA WILDLIFE
  REFUGE...OR 35 MILES NORTHEAST OF MARTINEZ LAKE...AND MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PALM CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3302 11392 3314 11414 3341 11404 3326 11370
TIME...MOT...LOC 2238Z 219DEG 17KT 3324 11394 

$$

DL
2 follow-up statements
248 
WWUS55 KPSR 042255
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
355 PM MST MON MAY 4 2015

AZC027-042330-
/O.CON.KPSR.SV.W.0001.000000T0000Z-150504T2330Z/
YUMA AZ-
355 PM MST MON MAY 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MST
FOR NORTH CENTRAL YUMA COUNTY...

AT 355 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 21 MILES SOUTH OF KOFA WILDLIFE REFUGE...
OR 34 MILES NORTHEAST OF MARTINEZ LAKE...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
PALM CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3302 11392 3314 11414 3341 11404 3326 11370
TIME...MOT...LOC 2255Z 218DEG 11KT 3319 11394 

$$

DL
685 
WWUS55 KPSR 042326
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
426 PM MST MON MAY 4 2015

AZC027-042335-
/O.EXP.KPSR.SV.W.0001.000000T0000Z-150504T2330Z/
YUMA AZ-
426 PM MST MON MAY 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL YUMA COUNTY WILL
EXPIRE AT 430 PM MST...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3302 11392 3314 11414 3341 11404 3326 11370
TIME...MOT...LOC 2322Z 219DEG 17KT 3319 11394 

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:55 PM MST, 43 minutes earlier.

Area forecast discussion, May 4, 2:55 PM MST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
255 PM MST MON MAY 4 2015

.SYNOPSIS...A SERIES OF PACIFIC WEATHER DISTURBANCES IS FORECAST TO
MOVE INTO THE WESTERN STATES THROUGH SATURDAY...PROVIDING BELOW
NORMAL TEMPERATURES THE ENTIRE PERIOD. ONE DISTURBANCE WILL MOVE
THROUGH CENTRAL ARIZONA TONIGHT...RESULTING IN SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH TUESDAY MORNING. SEVERAL OTHER DISTURBANCES
WILL MOVE INTO THE WESTERN REGION MAINLY NORTH OF SOUTHERN ARIZONA.
THIS WILL RESULT IN MOSTLY DRY BREEZY CONDITIONS THURSDAY THROUGH
SATURDAY.

&&

.DISCUSSION...

TONIGHT THROUGH TUESDAY...A VERY LARGE AND IMPRESSIVE PACIFIC TROF
CONTINUED TO MOVE INTO THE REGION FROM THE WEST...CENTERED OVER THE
MOHAVE DESERT IN SOUTHERN CA AT 2 PM. BROAD UPPER LEVEL CYCLONIC AND
DIFLUENT FLOW WAS ALSO NOTED OVER MOST OF AZ...AND WITH AFTERNOON
HEATING HAS SPARKED A GROWING NUMBER OF SHOWERS AND THUNDERSTORMS
OVER PARTS OF SOUTHWEST AND SOUTH CENTRAL ARIZONA. WITH NEAR RECORD
AMOUNTS OF PRECIP WATER FOR THE DAY DETECTED ON BOTH THE YUMA
PROVING GROUND WX BALLOON SOUNDING (1Y8) AND ON THE TUCSON
SOUNDING...THE TROF HAS PLENTY OF MOISTURE TO WORK WITH. THE LARGE
TROF WILL MOVE EAST FROM SOUTHERN CA THE REMAINDER OF THE
AFTERNOON...THEN BECOME NEGATIVE TILT AND DIFLUENT IN CENTRAL AZ
AROUND MIDNIGHT. THEREFORE POPS ARE MODESTLY HIGH DUE INSTABILITY
AND LIFT WITH SCATTERED HIT AND MISS COVERAGE THROUGH TUESDAY
MORNING.

SHWR AND TSTM CHANCES WILL DIMINISH QUICKLY BY TUESDAY AFTERNOON...
MAINLY CONFINED TO SOUTHERN GILA COUNTY ZONE 24 AS THE TROF MOVES
EAST INTO NEW MEXICO. CLEARING TUESDAY NIGHT.

WEDNESDAY THROUGH SATURDAY... A NEW ROUND OF PACIFIC DISTURBANCES
ARE FORECAST TO DEEPEN OVER THE WESTERN U.S. LATE WEDNESDAY THROUGH
SATURDAY KEEPING TEMPERATURES OVER THE FORECAST AREA ABOUT 5 TO 10
DEGREES BELOW NORMAL. SINCE MOST OF THE SHOWER ACTIVITY WILL REMAIN
MOSTLY NORTH OF OUR FORECAST AREA...SOUTHEAST CA TO SOUTH CENTRAL
AZ...ONLY BREEZY AFTERNOONS ARE EXPECTED THIS PERIOD. THE WINDIEST
DAY SHOULD BE FRIDAY MORNING AND AFTERNOON WITH PERHAPS GUSTS TO
NEAR 40 MPH IN SOUTHEAST CA AND THE COLORADO RIVER VALLEY.

AT ONE POINT THE SOUTHERN END OF THE LARGE LOW PRESSURE SYSTEM OVER
THE WESTERN STATES WILL TRACK ACROSS NORTHERN AZ. A SLIGHT CHANCE OF
INSTABILITY SHOWERS ARE POSSIBLE MAINLY OVER THE MOUNTAINS EXTENDING
FROM OUR SOUTHEAST CA ZONE 30 JOSHUA TREE N.P. EAST TO WICKENBURG
FRIDAY AFTERNOON...THEN OVER OUR SOUTHERN GILA COUNTY ZONE 24
SATURDAY.

SUNDAY AND MONDAY...A HIGH PRESSURE SYSTEM WILL RETURN THIS PERIOD
WITH MOSTLY SUNNY SKIES AND WARMER AFTERNOON TEMPERATURES.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTH
ACROSS THE GREATER PHOENIX AREA THROUGH AT LEAST 12Z...AFFECTING ALL
OF THE TAF SITES. EXPECTING CIGS TO LOWER TO AROUND 4-6KFT...AND
THIS WILL VARY BASED ON INTENSITY OF PASSING SHOWERS...THROUGH
APPROX 15Z AND THEN IMPROVE FOR A BIT INTO THE EARLY AFTERNOON
HOURS. EXPECTING ANOTHER ROUND OF ISOLATED/SCATTERED LATE-DAY -SHRA
AFTER 22Z AIDED BY HEAT OF THE DAY...BUT AT THIS POINT WILL ONLY
MENTION VCTS AS CONFIDENCE IN AREAL COVERAGE IS LOW. WINDS WILL BE
TRICKY DUE TO THE NATURE OF SCATTERED SHOWERS/STORMS...WITH
DIRECTIONS RAPIDLY CHANGING FROM TIME TO TIME AS OUTFLOW MOVE
THROUGH THE AREA. EXPECT WINDS TO FAVOR AN EASTERLY COMPONENT MOST
OF THE TIME THROUGH LATE MORNING...THEN RETURNING TO THE SOUTHWEST
DURING THE AFTERNOON HOURS.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
NOT EXPECTING ANY SHOWERS TO IMPACT EITHER KIPL OR KBLH. MOST LIKELY
IMPACT FROM THE APPROACHING TROUGH WILL BE IN THE FORM OF BLOWOFF
CIRRUS AND BREEZY AFTERNOON WINDS. OTHERWISE...WEATHER IMPACTS SHOULD
BE CONFINED TO AREAS EAST OF THE CO RIVER.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
DRY WEATHER...AND SLIGHTLY WARMER TEMPERATURES TO RETURN WEDNESDAY
AS WEAK HIGH PRESSURE PASSES OVER THE REGION. GUSTY WINDS WITH A
COOOLING TREND TO PREVAIL ACROSS THE REGION FROM THURSDAY ONWARD
INTO SATURDAY AS ANOTHER PACIFIC STORM SYSTEM MOVES ACROSS THE GREAT
BASIN. FRIDAY WILL LIKELY BE THE COOLEST DAY WITH HIGH TEMPERATURES
ACROSS THE LOWER DESERTS FALLING INTO THE LOW TO MIDDLE 80S. FIRE
DANGER LEVELS WILL LIKELY BE ELEVATED DURING THIS PERIOD AS
AFTERNOON HUMIDITIES FALL INTO THE TEENS. A WARMING TREND WILL TAKE
PLACE THIS WEEKEND...AND THERE WILL BE LESS WIND AS THE
AFOREMENTIONED PACIFIC STORM SYSTEM BEGINS TO MOVE OFF TO THE EAST
AND HIGHER PRESSURE ALOFT BUILDS INTO THE AREA FROM THE WEST.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...VASQUEZ
AVIATION...LEINS/CB
FIRE WEATHER...PERCHA/CB
Hazardous weather outlook, May 4, 6:56 AM MST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
656 AM MST MON MAY 4 2015

AZZ021>024-026>028-051400-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
656 AM MST MON MAY 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...SOUTH-
CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

A LATE-SEASON PACIFIC STORM SYSTEM THAT WILL BE PASSING OVER THE
REGION TODAY AND TONIGHT IS EXPECTED TO PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS SOUTH-CENTRAL AND PARTS OF SW AZ...ESPECIALLY
DURING THE LATE AFTERNOON AND EVENING HOURS. THE STRONGER STORMS
WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS AND HEAVY
DOWNPOURS...WHICH COULD PRODUCE LOCALIZED STREET FLOODING AND RUNNING
WASHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, May 4, 1:51 PM MST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
151 PM MST MON MAY 4 2015

AZZ023-027-042145-
GREATER PHOENIX AREA AZ-SOUTHWEST MARICOPA COUNTY AZ-
151 PM MST MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY

UNTIL 245 PM MST

AT 149 PM MST...NWS METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR ESTRELLA...17 MILES NORTHEAST OF GILA BEND...AND JUST NORTH OF STATE
ROUTE 238 IN MARICOPA COUNTY MOVING NORTH AT 10 MPH.

WIND GUSTS UP TO 50 MPH AND VERY HEAVY RAIN WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AVONDALE...GOODYEAR...BUCKEYE...ESTRELLA...SONORAN NATIONAL MONUMENT...
RAINBOW VALLEY AND STATE ROUTE 238.

LAT...LON 3302 11228 3297 11250 3327 11265 3332 11229
TIME...MOT...LOC 2049Z 163DEG 10KT 3307 11243

NOLTE
Special weather statement, May 4, 2:07 PM MST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
207 PM MST MON MAY 4 2015

AZZ027-042145-
SOUTHWEST MARICOPA COUNTY AZ-
207 PM MST MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN MARICOPA COUNTY

UNTIL 245 PM MST

AT 207 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BIG HORN...OR 17 MILES EAST OF GILA BEND...MOVING NORTH AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ESTRELLA...SONORAN NATIONAL MONUMENT AND BIG HORN.

LAT...LON 3283 11232 3282 11247 3300 11257 3304 11232
TIME...MOT...LOC 2107Z 167DEG 13KT 3288 11239

18
Special weather statement, May 4, 2:25 PM MST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
225 PM MST MON MAY 4 2015

AZZ027-042215-
SOUTHWEST MARICOPA COUNTY AZ-
225 PM MST MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL MARICOPA COUNTY

UNTIL 315 PM MST

AT 224 PM MST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF GILA
BEND AUXILIARY FIELD TO 10 MILES NORTHWEST OF GILA BEND TO NEAR
COTTON CENTER TO SONORAN NATIONAL MONUMENT TO NEAR ESTRELLA...AND
MOVING NORTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH...BLOWING DUST...AND HAIL UP TO ONE HALF
INCH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BUCKEYE...GILA BEND...ESTRELLA...GILA BEND AUXILIARY FIELD...COTTON
CENTER...BOSQUE...SONORAN NATIONAL MONUMENT...PAINTED ROCK DAM AND
MOBILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALIZED BLOWING DUST IS POSSIBLE.  IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

&&

LAT...LON 3319 11318 3329 11292 3331 11273 3328 11253
      3317 11224 3286 11232 3288 11246 3288 11278
      3283 11296
TIME...MOT...LOC 2124Z 164DEG 19KT 3302 11296 3304 11283 3305 11264
3303 11249 3296 11238

18
Special weather statement, May 4, 2:55 PM MST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
255 PM MST MON MAY 4 2015

AZZ021-026-042300-
WEST CENTRAL DESERTS AZ-SOUTHWEST DESERTS AZ-
255 PM MST MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL YUMA AND EAST CENTRAL LA PAZ COUNTIES

UNTIL 400 PM MST

AT 254 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTH OF KOFA WILDLIFE REFUGE...OR 33 MILES NORTHEAST OF
MARTINEZ LAKE...MOVING NORTH AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KOFA WILDLIFE REFUGE AND PALM CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3318 11392 3326 11421 3356 11415 3343 11362
TIME...MOT...LOC 2154Z 198DEG 14KT 3329 11404

DL
Special weather statement, May 4, 3:19 PM MST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
319 PM MST MON MAY 4 2015

AZZ023-042300-
GREATER PHOENIX AREA AZ-
319 PM MST MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY

UNTIL 400 PM MST

AT 317 PM MST...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS NEAR LAVEEN...EXTENDING EAST TOWARD TEMPE...AND MOVING
NORTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE
STORMS...LOCALIZED BLOWING DUST...AND SMALL HAIL.

LOCATIONS IMPACTED INCLUDE...
PHOENIX...MESA...GLENDALE...TEMPE...PARADISE VALLEY...TOLLESON...
LAVEEN...DOWNTOWN GLENDALE...SKY HARBOR AIRPORT...GLENDALE SPORTS
COMPLEX...ARIZONA STATE UNIVERSITY...SOUTH PHOENIX...DOWNTOWN
PHOENIX...PIESTEWA PEAK PARK...ARIZONA MILLS MALL...ARIZONA STATE
FAIRGROUNDS...TEMPE MARKETPLACE...CAMELBACK MOUNTAIN...PAPAGO PARK
AND DOWNTOWN SCOTTSDALE.

LAT...LON 3335 11188 3336 11226 3356 11228 3354 11186
TIME...MOT...LOC 2217Z 177DEG 12KT 3343 11211

MEYERS
Special weather statement, May 4, 3:23 PM MST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
323 PM MST MON MAY 4 2015

AZZ021-042315-
WEST CENTRAL DESERTS AZ-
323 PM MST MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL LA PAZ COUNTY

UNTIL 415 PM MST

AT 322 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BRENDA...OR 33 MILES SOUTHEAST OF PARKER...MOVING NORTH AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOUSE...VICKSBURG...WENDEN...BRENDA...SALOME...VICKSBURG JUNCTION AND
HARCUVAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3347 11379 3357 11417 3398 11405 3382 11349
TIME...MOT...LOC 2222Z 198DEG 14KT 3371 11399

DL

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 1:08 AM MSTSpecial Weather StatementPSR37 min
May 4, 1:28 AM MSTSpecial Weather StatementPSRPinal32 min
May 4, 1:44 AM MSTSpecial Weather StatementPSR46 min
May 4, 1:36 PM MSTAreal Flood AdvisoryPSRMaricopa3 hr
May 4, 1:51 PM MSTSpecial Weather StatementPSRMaricopa54 min
May 4, 2:07 PM MSTSpecial Weather StatementPSRMaricopa38 min
May 4, 2:25 PM MSTSpecial Weather StatementPSRMaricopa50 min
May 4, 2:55 PM MSTSpecial Weather StatementPSRLa Paz65 min
May 4, 3:19 PM MSTSpecial Weather StatementPSRMaricopa41 min
May 4, 3:23 PM MSTSpecial Weather StatementPSRLa Paz52 min
May 4, 3:41 PM MSTBlowing Dust AdvisoryPSR2 hr
May 4, 3:45 PM MSTAreal Flood AdvisoryPSRLa Paz, Yuma3 hr
May 4, 3:59 PM MSTSpecial Weather StatementPSRPinal61 min
May 4, 4:14 PM MSTSpecial Weather StatementPSRMaricopa46 min
May 4, 4:39 PM MSTAreal Flood AdvisoryPSRGila, Pinal111 min
May 4, 4:40 PM MSTSpecial Weather StatementPSRLa Paz65 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.